Alert archive / Maine / Gale Warnings in 2017
Gale Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 22, 2017, 2:39 AM EST. It took effect at Jan 23, 2017, 7:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 2:39 AM EST (07:39 UTC)
- In effect from
- Jan 23, 2017, 7:00 PM EST
- Expired
- Jan 24, 2017, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
632 WHUS71 KCAR 220739 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 239 AM EST SUN JAN 22 2017 ANZ050>052-221945- /O.UPG.KCAR.GL.A.0005.170123T2100Z-170124T2100Z/ /O.NEW.KCAR.GL.W.0008.170124T0000Z-170124T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 239 AM EST SUN JAN 22 2017 ...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 4 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
8 follow-up statements
543 WHUS71 KCAR 222000 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EST SUN JAN 22 2017 ANZ050-051-230400- /O.UPG.KCAR.GL.W.0008.170124T0000Z-170124T2100Z/ /O.NEW.KCAR.SR.W.0002.170124T1000Z-170124T1800Z/ /O.NEW.KCAR.SC.Y.0010.170123T0000Z-170124T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 300 PM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST TUESDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST TUESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-230400- /O.EXT.KCAR.GL.W.0008.170124T1000Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 300 PM EST SUN JAN 22 2017 ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
553 WHUS71 KCAR 230243 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 943 PM EST SUN JAN 22 2017 ANZ052-231045- /O.CON.KCAR.GL.W.0008.170124T1000Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 943 PM EST SUN JAN 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-231045- /O.CON.KCAR.SC.Y.0010.000000T0000Z-170124T1000Z/ /O.CON.KCAR.SR.W.0002.170124T1000Z-170124T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 943 PM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
045 WHUS71 KCAR 230845 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 345 AM EST MON JAN 23 2017 ANZ052-231645- /O.CON.KCAR.GL.W.0008.170124T1000Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 345 AM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-231645- /O.CON.KCAR.SC.Y.0010.000000T0000Z-170124T1000Z/ /O.CON.KCAR.SR.W.0002.170124T1000Z-170124T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 345 AM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
125 WHUS71 KCAR 231952 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 252 PM EST MON JAN 23 2017 ANZ052-240400- /O.CON.KCAR.GL.W.0008.170124T1000Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 252 PM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-240400- /O.CON.KCAR.SC.Y.0010.000000T0000Z-170124T1000Z/ /O.CON.KCAR.SR.W.0002.170124T1000Z-170124T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 252 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
697 WHUS71 KCAR 240417 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1117 PM EST MON JAN 23 2017 ANZ050-051-241230- /O.CAN.KCAR.SC.Y.0010.000000T0000Z-170124T1000Z/ /O.EXT.KCAR.SR.W.0002.170124T0417Z-170124T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1117 PM EST MON JAN 23 2017 ...STORM WARNING NOW IN EFFECT UNTIL 1 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ052-241230- /O.EXT.KCAR.GL.W.0008.170124T0417Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1117 PM EST MON JAN 23 2017 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS A FEW GUSTS UP TO 50 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
822 WHUS71 KCAR 240748 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 248 AM EST TUE JAN 24 2017 ANZ052-241600- /O.CON.KCAR.GL.W.0008.000000T0000Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 248 AM EST TUE JAN 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-241600- /O.CON.KCAR.SR.W.0002.000000T0000Z-170124T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 248 AM EST TUE JAN 24 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
545 WHUS71 KCAR 241451 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 951 AM EST TUE JAN 24 2017 ANZ052-241800- /O.CON.KCAR.GL.W.0008.000000T0000Z-170124T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 951 AM EST TUE JAN 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-241800- /O.CON.KCAR.SR.W.0002.000000T0000Z-170124T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 951 AM EST TUE JAN 24 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...EAST WINDS 30 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
030 WHUS71 KCAR 241802 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 102 PM EST TUE JAN 24 2017 ANZ050-051-250215- /O.EXP.KCAR.SR.W.0002.000000T0000Z-170124T1800Z/ /O.NEW.KCAR.GL.W.0009.170124T1802Z-170125T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 102 PM EST TUE JAN 24 2017 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-250215- /O.EXP.KCAR.GL.W.0008.000000T0000Z-170124T1800Z/ /O.NEW.KCAR.SC.Y.0011.170124T1802Z-170125T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 102 PM EST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 22, 12:09 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 22, 12:09 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1209 AM EST Sun Jan 22 2017
.SYNOPSIS...
A cold front will cross the region overnight. High pressure will
build north of the area Sunday into Monday. Low pressure will then
intensify along the mid Atlantic coast Monday and move north
toward the region late Monday night into Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
1210 AM update...The cold front lies poised just to our northeast.
It will slowly drop southward into the Pine Tree State through
daybreak. A snow shower or two will be possible as it does so.
Otherwise, lots of clouds and temperatures holding nearly steady,
perhaps dropping a few degrees. The forecast has this pretty much
covered, so no significant changes were made with this update.
Previous Discussion...
A new area of high pressure building across Quebec in response to
strong ridging aloft in east central Canada will push down from
the north on Sunday. This will bring a light northeasterly flow
and possibly some breaks in the overcast. Otherwise, Sunday will
be dry and mild for this time of year.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
Backdoor cold front will push into the region with an area of
high pressure centered over Quebec Province noses in. This will
allow easterly winds to become established over the region on
Monday with a slightly cooler day then the last few, but still
well above average temperatures for this time of year. Monday
night the developing Mid-Atlantic low pressure system will begin
to approach the area from the south. Easterly winds will begin to
increase over the coast out ahead of the storm system. Models are
showing a strong low-level jet with 925mb winds reaching 60kts out
of the east early Tuesday morning. Wind advisories will be needed
most likely for the coast. Precipitation will begin to break out
early Tuesday morning across Downeast/Bangor/Central Highlands.
Thermal profiles are still difficult to pinpoint this far out, but
critical thickness values for all model camps are showing mixed
precipitation possible all the way to Northern Maine. Spread
continues between the model camps, but the ECMWF was a good
compromise between the warmer GFS and cold GEM. Ensemble spread
within the models also continues. Overall went with a compromise
of latest guidance and persistence from last forecast. Tuesday
morning could be ice across Bangor and Interior Downeast, with an
icy commute home for Northern Maine and the Central Highlands.
Held off any any headlines due to model spread this far out still.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Icy mess continues Tuesday night as coastal low pulls north
through the Gulf of Maine and colder air begins to work back
aloft. Precip should end late Tuesday night across the North with
a small break expected during the day on Wednesday. Another system
could impact the region on Thursday with mostly rain and snow
showers expected. Mostly cloudy and colder weather expected Friday
and Saturday as cyclonic flow continues across the region. Central
highlands and Northern Maine could experience a few stray snow
showers, with dry conditions expected across Bangor and Downeast.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR/MVFR conditions, mostly ceilings, are expected
across the region into the early morning hours with MVFR
conditions late tonight into Sunday morning. MVFR conditions are
expected to persist across the north and mountains Sunday
afternoon, with VFR/MVFR conditions Bangor and Downeast.
SHORT TERM: IFR conditions expected on Monday. Aviation impacts
expected by early Tuesday morning, with strong low level wind
shear, especially near BGR/BHB. Mixed precipitation also possible
Downeast before changing over to rain by the afternoon. Snow,
sleet and freezing rain in IFR conditions by Tuesday afternoon
across Northern Maine.
&&
.MARINE...
NEAR TERM: Winds/seas are expected to remain below small craft
advisory levels overnight through much of Sunday. However, a few
gusts may approach 25 kt in northeasterly winds late Sunday across
the offshore waters.
SHORT TERM: Gale Watch in effect for the coastal waters late
Monday through the day on Tuesday, as a Nor'Easter moves up the
coast. Strong NE winds expected by Monday night, with waves
building to close 18ft over the waters by Tuesday. Surface low
pulls north of the waters by Wednesday morning, with northwest
winds and subsiding seas to SCA conditions.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Monday afternoon through Tuesday afternoon for
ANZ050>052.
&&
Near Term...Bloomer/Hastings
Short Term...Dumont
Long Term...Dumont
Aviation...Bloomer/Hastings/Dumont
Marine...Bloomer/Hastings/DumontHazardous weather outlook, Jan 21, 3:54 PM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 354 PM EST SAT JAN 21 2017 MEZ001>006-010-011-015>017-029>032-222100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 354 PM EST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE MOVING UP THE COAST IS EXPECTED TO BRING MIXED PRECIPITATION TO THE REGION MONDAY NIGHT INTO WEDNESDAY. THE PRECIPITATION WILL START OUT AS SNOW AND MIX WITH SLEET AND FREEZING RAIN. DOWNEAST MAINE INCLUDING THE BANGOR REGION WILL LIKELY CHANGE OVER TO RAIN TUESDAY AFTERNOON AND EVENING. IN ADDITION, STRONG WINDS ARE ALSO POSSIBLE ALONG THE COAST LATE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-222100- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 354 PM EST SAT JAN 21 2017 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:00 PM EST | Small Craft Advisory | CAR | 32 hr | |
| Jan 22, 3:00 PM EST | Storm Warning | CAR | 46 hr | |
| Jan 22, 3:34 PM EST | Winter Storm Watch | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.